MAUDE Adverse Event Report: BECTON DICKINSON INJECTOR LUER LOCK N35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON INJECTOR LUER LOCK N35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515003
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material # 515003.It was reported by customer that they are having difficulty in getting the phaseal injector to engage into the phaseal connector on the patient's iv tubing.Verbatim: rcc received a complaint via email.Email(s) attached.Assisting rn in administering 4 syringes of doxorubicin to patient.Administering rn was having a difficult time getting the phaseal injector to engage into the phaseal connector on the patient's iv tubing.After a few attempts, i tried to do it and also could not get the phaseal to engage no matter how many ways i attempted to do.We tried another syringe to see if a different phaseal injector would work but still had no luck.We also tried another phaseal connector.Eventually after several twists of the phaseal attempting to get it to engage, the needle became exposed and there was visible chemotherapy on the inside of the phaseal injector.At this point i made the decision to remove the broken phaseal injector and replace it with one from our suremed, as well as placed a new connector.This worked without any issues.We attempted the other syringes.2 of the 4 were able to engage, but 2 required the phaseal injector to be replaced.Item# 515003.Per customer response: kindly provide the injector batch# for further evaluation the injector came from our hch pharmacy so i am not sure what batch was used.Have you discovered any damage to the phaseal injector upon opening the package? it was already removed from the package when it was delivered to the unit, but i did not notice and damage prior to attempting connection for drug administration.Was there any harm to the connector during insertion, considering you mentioned replacing it with a new one? if yes, please share the connector batch# and material# information.There did not appear to be harm to the connector, but the connector was replaced in an attempt to troubleshoot the connection issue.Have you tested another n35 injector to establish a connection with the new connector? we did use a new injector as well as a new connector to establish connection.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up mdr for device evaluation: no photos or physical samples that display the reported condition were available for investigation.Product undergoes visual and functional inspections throughout the manufacturing process to ensure the quality and functionality of the device, including verification that all critical dimensions are within specification.As the lot number involved in this incident is unknown, a device history review cannot be performed.It is important to grip the white injector components when engaging/ disengaging; do not grip the blue safety sleeve.If the safety sleeve grips become dislocated, the injector is activated causing needle exposure.To prevent damage to the handles of the safety sleeve, the injector must be removed by pulling it backwards and must not be forcefully engaged.The instructions for use must be carefully followed when using phaseal devices in order to avoid any damage to the product that may result in the device not functioning as intended.Based on the available information, we are unable to identify a root cause at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Material # 515003 batch # unknown.It was reported by customer that they are having difficulty in getting the phaseal injector to engage into the phaseal connector on the patient's iv tubing.Verbatim: rcc received a complaint via email.Email(s) attached.Assisting rn in administering 4 syringes of doxorubicin to patient.Administering rn was having a difficult time getting the phaseal injector to engage into the phaseal connector on the patient's iv tubing.After a few attempts, i tried to do it and also could not get the phaseal to engage no matter how many ways i attempted to do.We tried another syringe to see if a different phaseal injector would work but still had no luck.We also tried another phaseal connector.Eventually after several twists of the phaseal attempting to get it to engage, the needle became exposed and there was visible chemotherapy on the inside of the phaseal injector.At this point i made the decision to remove the broken phaseal injector and replace it with one from our suremed, as well as placed a new connector.This worked without any issues.We attempted the other syringes.2 of the 4 were able to engage, but 2 required the phaseal injector to be replaced.Item# 515003.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Additional information: lot code updated to 2312002 based on sample/packaging returned.
 
Additional Manufacturer Narrative
Pr (b)(4).Follow up mdr for updated device evaluation (sample returned)/additional information: additional information: section d updated to reflect batch information based on the sample provided.One used injector, one unused injector, and two unused sample connectors were provided to our quality team for investigation.Upon visual inspection of the used sample, the grips of the safety sleeve are observed to be bent causing the needle to be exposed.No other damage or defect was identified which would have prevented the injector from properly engaging.Functional testing was performed using the unused products provided.The injector was able to properly engage with the connecting without issue and no damage or exposed needle occurred.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device, including verification all critical dimensions are within specification and there is no damage on the product.A device history review was performed for the returned lot 2312002, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this it is important to grip the white injector components when engaging/ disengaging; do not grip the blue safety sleeve.If the safety sleeve grips become dislocated, the injector is activated causing needle exposure.To prevent damage to the handles of the safety sleeve, the injector must be removed by pulling it backwards and must not be forcefully engaged.Based on the available information, we are unable to identify a root cause related to the manufacturing process at this time.It appears that this incident was due to excessive force during connection/disconnection of the device.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
INJECTOR LUER LOCK N35
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19725724
Report Number3003152976-2024-00407
Device Sequence Number8148225
Product Code ONB
UDI-Device Identifier00382905150036
UDI-Public(01)00382905150036(11)231218(17)260531(10)2312002
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number515003
Device Lot Number2312002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer07/12/2024
12/26/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date07/15/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown